| Catalog Number |
MCR091030 |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/13/2025
Type of Reportable Event
Malfunction
Event or Problem Description
A healthcare professional reported that while deploying a freeform mini 1mm x 3cm coil (mcr091030, 31177297) in the aneurysm, the coil detached prematurely.The user was able to use pusher wire to push the rest of the coil into the aneurysm without an event.The delivery system for the coil is available for return, however the coil itself is not, since it was successfully implanted in the patient.There were no surgery delays due to the reported event.The procedure was successfully completed.There was no patient injury.
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b: procode: krd/hcg.Section h3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Manufacturer ref#:(b)(4).Updated sections on this medwatch: b4, b3, g6, h2, and h11.Section b5: additional event information received on 02-jul-2025 indicated that there was no coil entanglement with previously placed coils suspected to contribute to the event.There was no attempt to detach the coil prior to the premature detachment.The target vessel/site characteristic were 3.5mm x 4.7mm - stent coiled.Moderate vessel tortuosity.Unruptured.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h11.Complaint conclusion: a healthcare professional reported that while deploying a freeform mini 1mm x 3cm coil (mcr091030, 31177297) in the aneurysm, the coil detached prematurely.The user was able to use pusher wire to push the rest of the coil into the aneurysm without an event.The delivery system for the coil is available for return, however the coil itself is not, since it was successfully implanted in the patient.There were no surgery delays due to the reported event.The procedure was successfully completed.There was no patient injury.Additional event information received on 02-jul-2025 indicated that there was no coil entanglement with previously placed coils suspected to contribute to the event.There was no attempt to detach the coil prior to the premature detachment.The target vessel/site characteristics were 3.5mm x 4.7mm - stent coiled.Moderate vessel tortuosity.Unruptured.The device was returned to j&j medtech for further evaluation.A non-sterile freeform mini 1mm x 3cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and as described in the event, the embolic coil was no longer attached to the delivery system.The manual break was not activated, and the inner tube was not translated, indicating that no detachment with mechanical detacher was attempted.Microscopic inspection was performed at the distal end of the delivery wire, and remains of the proximal end of the embolic coil and proximal key were found attached to the proximal key engagement.No other damages were found.A manufacturing record evaluation was performed for the finished device 31177297 number, and no non-conformances related to the malfunction were identified.The issue reported regarding the premature detachment of the embolic coil is confirmed.The remains of embolic coil and proximal key, and lack of detachment indicators suggest that the embolic coil was mechanically detached; however, with the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.It should be noted that product failure is multifactorial.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.The instructions for use (ifu) contain the following indications: when necessary, the detachable coil can be reloaded into the introducer sheath.1.Loosen the rhv.Using fluoroscopic guidance, retract the coil from the aneurysm back into the microcatheter.2.Locate the introducer tip.Carefully feed the introducer tip over the proximal end of the delivery tube until the proximal end of the delivery tube is exposed.Replace the introducer tip back inside the rhv.Tighten the rhv.Note: if a slight resistance or stop is encountered, ensure the introducer is centered over the delivery system and continue advancing the introducer over the delivery system.3.With your right hand, grasp the proximal end of the delivery tube and continue to pull the delivery tube out of the sheath until coil is completely inside the distal end of the introducer tip.If the delivery system and coil are not captured completely inside the introducer, advance the introducer tip into the microcatheter-hub and continue to withdraw the detachable coil.Caution: pulling the exposed coil through the rhv grommet may damage the coil.Caution: do not pull the delivery tube back too far since it may cause a softer section of the delivery tube to become exposed.An arm¿s length pull should re-sheath the coil.4.Loosen rhv and remove device.If needed, the detachable coil is now ready to be re-inserted.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.